Alert archive / Michigan / Beach Hazards Statements in 2020
Beach Hazards Statement 7, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Aug 17, 2020, 3:38 AM EDT for Alger County, Marquette County, Michigan. It took effect at Aug 17, 2020, 12:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2020, 3:38 AM EDT (07:38 UTC)
- In effect from
- Aug 17, 2020, 12:00 PM EDT
- Expired
- Aug 18, 2020, 12:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Marquette County, MI
The radar
The Marquette radar (KMQT), 37 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 7.6 hours before the alert went out and 397 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2060 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
196 WHUS43 KMQT 170738 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 338 AM EDT Mon Aug 17 2020 MIZ005-006-180400- /O.NEW.KMQT.BH.S.0007.200817T1600Z-200818T0400Z/ Marquette-Alger- 338 AM EDT Mon Aug 17 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Marquette and Alger Counties. * WHEN...From noon EDT today through this evening. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Alger County: The Au Train River mouth at Au Train, the exposed regions of Grand Marais Harbor, and Pictured Rocks National Lakeshore. For Marquette County: Middle Bay north of Presque Isle and at Little Presque Isle. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 17, 1:26 AM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 17, 1:26 AM EDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Marquette MI 126 AM EDT Mon Aug 17 2020 .SHORT TERM...(This evening through Monday) Issued at 348 PM EDT SUN AUG 16 2020 Diurnal CU field across much of the UP developing this afternoon with iso shra across much of the Upper Great Lakes region. Temperatures have climbed comfortably into the 70s across the cwa as developing lake breezes can be observed in GOES and sfc obs off Superior and Michigan. These lake breeze convergent zones will serve as the focus for anticipated convection heading into this evening. CAMs downplayed the event a bit with this morning's runs and the HRRR continues to be less than amused at tsra chances. Capped chances at 40% across the central and east this afternoon and changed wx into coverage to mention iso to sct wording. Regardless, will need to monitor the next few hours for convection interacting with any lake breezes. Tonight, a weak cold front is progged to pass over Upper Michigan. Front should remain mostly dry, but some models have been hinting at chances of light precip. Look for lows to fall into the 50s, with some temps near 60 along Superior and into the 40s across the interior. Tomorrow, winds will gust into the teens from the north behind a cold front passing late tonight. A few diurnal showers are possible, but have left any PoP mentions out of the forecast for now. Look for potentially hazardous beach conditions east of Marquette and highs climbing to either side of 70...coolest west and warmest along Lake Michigan. .LONG TERM...(Monday night through Sunday) Issued at 339 PM EDT SUN AUG 16 2020 Expect a generally seasonable stretch of weather for much of the upcoming week. Overall upper pattern will be pretty amplified for August standards with significant heat ridge centered over the desert southwest. 50H height will exceed 600 dam into midweek with ridge axis extending up into western Canada. Downstream upper troughing will exist over eastern North America with northwesterly upper flow prevailing across the Upper Great Lakes at least until late in the work week. Yesterday...it looked liked most of the week was going to be dry with the best chance of rain not til Friday. Today's model trends are a little wetter but by no means a washout. Shortwave energy in northwesterly flow will drop into the Upper Great Lakes on Tuesday and Tuesday evening brings some scattered showers. Weak boundary associated with that shortwave will then hang up over or just south of the area through mid to late week acting as a focus for slight to low chance diurnally driven shras and isolated tsra Wednesday and Thursday. By Friday...shortwave energy moving in off the Pacific will flatten the northern extent of the western U.S. upper ridge. Friday into Friday night still looks like the best chance for the most widespread shra/tsra activity but if anything models are in less agreement on how things will evolve Friday through next weekend. Temperatures will be seasonable...generally in the 70s for highs this week. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 125 AM EDT MON AUG 17 2020 VFR conditions are expected at KIWD/KCMX/KSAW thru this fcst period. Cold front passing overnight will lead to gusty nw to n winds to around 20kt at KCMX/KSAW today. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 302 PM EDT SUN AUG 16 2020 A cold front is expected to pass over Lake Superior tonight as winds become more northerly, gusting up to 25 knots across the east half and 20 knots across the west through tomorrow. High pressure then traverses over the lake through the rest of the week with lighter winds blo 20 knots prevailing. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...JAW LONG TERM...MZ AVIATION...Rolfson MARINE...JAW
Hazardous weather outlook, Aug 16, 3:39 PM EDT, 11 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 339 PM EDT Sun Aug 16 2020 MIZ001>007-009>014-084-085-171200- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 339 PM EDT Sun Aug 16 2020 /239 PM CDT Sun Aug 16 2020/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight No hazardous weatehr is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday A high swim risk is expected on Monday for the beaches of Alger County and eastern Marquette County east of Shot Point, with a moderate swim risk expected for beaches near Marquette. There is a chance of thunderstorms Thursday night through Friday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-171200- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 339 PM EDT Sun Aug 16 2020 /239 PM CDT Sun Aug 16 2020/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms Thursday night through Friday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-171200- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 339 PM EDT Sun Aug 16 2020 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms Thursday night through Friday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MZ
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:07 PM EDT | Special Weather Statement | MQT | Schoolcraft | 23 min |
| Aug 16, 9:01 PM EDT | Special Weather Statement | MQT | Schoolcraft | 14 min |
| Aug 16, 10:14 PM EDT | Small Craft Advisory | MQT | 31 hr |
Nearby
Beach Hazards Statements in Michigan, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.